Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 11, 2021, 2:52 AM CDT for Bolivar County, Sunflower County, Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 2:52 AM CDT (07:52 UTC)
- Expired
- Jul 11, 2021, 3:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Sunflower County, MS
The radar
The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1010 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
The text
As transmitted.
310
WWUS84 KJAN 110752
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
252 AM CDT Sun Jul 11 2021
ARZ074-075-MSZ018-019-034-110830-
Chicot AR-Ashley AR-Washington MS-Sunflower MS-Bolivar MS-
252 AM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT CHICOT...ASHLEY...NORTHERN
SUNFLOWER...NORTHERN WASHINGTON AND BOLIVAR COUNTIES UNTIL 330 AM
CDT...
At 251 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Deeson to McGehee to 6 miles
northwest of West Crossett. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Deeson around 255 AM CDT.
Gunnison around 300 AM CDT.
West Crossett and North Crossett around 305 AM CDT.
Crossett and Shelby around 310 AM CDT.
Mound Bayou around 320 AM CDT.
Mcmillan Corner around 325 AM CDT.
Cleveland, Renova and Boyle around 330 AM CDT.
Other locations impacted by these storms include Alligator, Beulah,
Pace, Doddsville, Winstonville, Blanchton, Duncan, Merigold and
Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3370 9045
3327 9101 3301 9173 3303 9211 3319 9214
3340 9195 3339 9146 3356 9145 3352 9125
3360 9113 3370 9122 3368 9103 3373 9115
3378 9099 3396 9108 3396 9097 3412 9084
TIME...MOT...LOC 0751Z 322DEG 25KT 3403 9090 3364 9138 3320 9210
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 12:27 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 11, 12:27 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1227 AM CDT Sun Jul 11 2021 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: VFR conditions look to prevail at most sites until around 10Z when MVFR or lower ceilings will move back in. The worst ceilings look be at KPIB/KHBG where IFR/LIFR ceilings could exist. A complex of storms currently moving south toward the area could have lingering effects for KGLH/KGWO around daybreak. Showers and storms will affect all sites this afternoon and evening with gusty winds. /27/ && .DISCUSSION... Convective activity from earlier today has largely dissipated across the region, with scattered lingering high clouds and typical summertime evening conditions. Upstream, a cold front has initiated a complex of storms from OK into the Ozarks. Though these will begin to weaken during the overnight hours, the high- res guidance consensus suggests the dying convective complex may reach our Delta and some of our southeast AR/northeast LA areas shortly before sunrise tomorrow before falling apart. The overnight forecast has been updated to reconfigure PoPs, lowering them for much of the central and south and trending them upward during the early AM hours in the north. No other major adjustments are planned at this time. /DL/ Prior discussion below: This Evening through Sunday: For the rest of this evening, an organized cluster of showers and storms will continue to move east across parts of our forecast area. Some stray showers or an isolated storm will be possible into the later evening, but the next good chance for rain will come early Sunday morning and into the daytime. A low pressure system sliding from the upper Midwest toward the Ohio River valley will deepen over the next day and push a cold front toward our region. The various model guidance continue to show the low pressure system and its attendant cold front stall out before reaching our forecast area, but it's possible that an MCS organizing this evening could make a run out ahead of the front toward northern Mississippi by sunrise tomorrow. Depending on how the situation plays out in the morning, instability and deep moisture in place ahead of the system will likely feed another round of thunderstorms developing in our area by late morning/early afternoon tomorrow. We will be situated beneath the right entrance region to an upper-level jet streak with PWAT values close to 2.0 inches (near the 90th percentile for mid- July), and there will be a boundary in or near the area. With slower moving and efficient rain-producing storms possible, there is a possibility for localized flash flooding with high rain rates tomorrow. While not the greatest setup for severe weather, there will also be increased flow aloft (resulting in about 30 kts 0-6km shear) and modest amounts of SBCAPE southeast of the front. A Slight Risk for severe thunderstorms has been added to far northern LA, far southeast AR, and a portion of the MS Delta for tomorrow afternoon. Damaging wind gusts will be the primary hazard. /NF/ Tomorrow night through Tuesday: The forecast period starts tomorrow night with a closed low over the Midwest and an associated trough extending down the Mississippi Valley. At the surface, a cold frontal boundary is progged to be draped from southeast Oklahoma through central Arkansas and into southeast Missouri. Numerous showers and thunderstorms will likely be ongoing across the area tomorrow evening ahead of the front with activity festering through the overnight hours. 2" PWATs pooled ahead of the front in concert with deep moisture convergence will aid in efficient rainfall rates. Locally heavy rainfall and flash flooding will be possible and will continue to advertise the Limited threat for flash flooding into the overnight hours. A few strong to severe storms also cannot be ruled out at the start of the evening, but any severe threat should wane with loss of daytime heating and instability. The main threat will be for locally damaging straight line winds with any deeper thunderstorm cores. The closed low will slowly open into a shortwave trough on Monday, but the trough axis will be slow to lift through the area. The surface front is also expected to stall just to our northwest, which will keep a moist airmass locked into the area. As such, scattered to numerous showers and thunderstorms are expected to continue across much of the area Monday and Tuesday. Cool temperatures aloft associated with the trough will support seasonable steep lapse rates around 6-6.5 C/km along with vertical totals in the 24-27 range. Resulting parameter space may support a few isolated microbursts, but will hold off on mention in the HWO/graphics for now. Cloud cover and precipitation will keep temperatures in check with afternoon highs in the mid to upper 80s. Wednesday through Saturday: By Wednesday, the trough axis will finally lift northeast into the Central Appalachians as a progressive shortwave trough drops into the Northern Plains. In its wake, flat sub-tropical ridging will gradually build into the region from the east and will foster a return to a typical mid summer pattern. Isolated to scattered diurnally driven showers and thunderstorms will be possible each day with temperatures warming back into the low 90s. Temperatures may approach the mid 90s by the weekend across the Delta which would yield heat index values in the 100-105 degree range, if realized. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 88 73 87 / 8 78 75 83 Meridian 72 88 71 87 / 39 73 60 85 Vicksburg 76 89 73 87 / 7 81 84 77 Hattiesburg 73 89 74 87 / 10 73 39 83 Natchez 74 89 72 88 / 6 75 66 78 Greenville 74 86 71 87 / 52 89 86 63 Greenwood 73 87 70 87 / 51 90 88 76 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 10, 4:25 PM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 425 PM CDT Sat Jul 10 2021 ARZ074-075-LAZ007>009-015-MSZ019-034-035-040-041-112130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Sunflower-Washington-Humphreys-Issaquena-Sharkey- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Sunday FLOODING THREAT...Limited TIMING...Sunday Severe thunderstorms will be possible Sunday afternoon and early evening across far northeast Louisiana, far southeast Arkansas, and far western portions of Mississippi. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late Sunday morning through Sunday evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Localized flash flooding will be possible through early Monday morning due to thunderstorms producing heavy rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. LAZ016-023>025-MSZ018-025>033-036>039-042>045-047>051-053-059- 112130- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes- Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Newton-Claiborne-Jefferson- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday FLOODING THREAT...Limited TIMING...Sunday Isolated strong to severe thunderstorms will be possible Sunday afternoon and early evening. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late Sunday morning through Sunday evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Localized flash flooding will be possible through early Monday morning due to thunderstorms producing heavy rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. MSZ046-052-112130- Kemper-Lauderdale- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday Isolated strong to severe thunderstorms will be possible Sunday afternoon and early evening. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Localized flash flooding will be possible through early Monday morning due to thunderstorms producing heavy rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. LAZ026-MSZ054-055-060>062-112130- Concordia-Copiah-Simpson-Adams-Franklin MS-Lincoln- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Sunday Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late Sunday morning through Sunday evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Localized flash flooding will be possible through early Monday morning due to thunderstorms producing heavy rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ056>058-063>066-072>074-112130- Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jul 10, 9:15 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 W FLINT HILL 33.71N 88.30W
07/10/2021 LOWNDES MS BROADCAST MEDIA
AN OUTBUILDING WAS DESTROYED, SOME TREE
LIMBS SNAPPED, A TREE UPROOTED AND THE ROOF
OF ANOTHER OUTBUILDING WAS DAMAGED.
&&
JCSpecial weather statement, Jul 11, 2:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
252 AM CDT Sun Jul 11 2021
ARZ074-075-MSZ018-019-034-110830-
Chicot AR-Ashley AR-Washington MS-Sunflower MS-Bolivar MS-
252 AM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT CHICOT...ASHLEY...NORTHERN
SUNFLOWER...NORTHERN WASHINGTON AND BOLIVAR COUNTIES UNTIL 330 AM
CDT...
At 251 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Deeson to McGehee to 6 miles
northwest of West Crossett. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Deeson around 255 AM CDT.
Gunnison around 300 AM CDT.
West Crossett and North Crossett around 305 AM CDT.
Crossett and Shelby around 310 AM CDT.
Mound Bayou around 320 AM CDT.
Mcmillan Corner around 325 AM CDT.
Cleveland, Renova and Boyle around 330 AM CDT.
Other locations impacted by these storms include Alligator, Beulah,
Pace, Doddsville, Winstonville, Blanchton, Duncan, Merigold and
Halley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3412 9066 3399 9066 3399 9045 3370 9045
3327 9101 3301 9173 3303 9211 3319 9214
3340 9195 3339 9146 3356 9145 3352 9125
3360 9113 3370 9122 3368 9103 3373 9115
3378 9099 3396 9108 3396 9097 3412 9084
TIME...MOT...LOC 0751Z 322DEG 25KT 3403 9090 3364 9138 3320 9210
27The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:19 AM CDT | Special Weather Statement | JAN | Warren | 41 min |
| Jul 11, 7:44 AM CDT | Special Weather Statement | JAN | Yazoo | 46 min |
| Jul 11, 8:24 AM CDT | Special Weather Statement | JAN | Leake | 36 min |
| Jul 11, 9:38 AM CDT | Special Weather Statement | JAN | Rankin | 37 min |
| Jul 11, 9:50 AM CDT | Special Weather Statement | JAN | Copiah | 40 min |
| Jul 11, 10:32 AM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Jul 11, 11:04 AM CDT | Special Weather Statement | JAN | Scott | 26 min |
| Jul 11, 3:01 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
Nearby
Special Weather Statements in Mississippi, 2021Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.